Cholesterol lowering drugs

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Foggie
Veteran Member


Date Joined Apr 2003
Total Posts : 924
   Posted 9/29/2007 12:27 PM (GMT -7)   
Hello,
 
I have read the post regarding Vytorin side effects. I took Lipitor for three years and had some intolerable side effects. Dr. has me taking Tricor, one that is supposed to work mainly in the digestive tract. When I first began, I had severe leg cramps so she tried starting again on half dosage and eventually graduating to the full dosage. Again, I am experiencing digestive problems. Since I already have fibromyalgia, it is difficult to figure out if any particular muscle aches could be a side effect of this drug also.
 
Unfortunately, we with FMS often experience unusual or not as common side effects from medications. I am getting to the point almost of giving up on this particular medication and others--how good can this be that you never feel well? What I'd like to know is, are side effects from these type of drugs quite common? Anyone taking Tricor, and if so, are you experiencing any side effects?

potty girl
Veteran Member


Date Joined Dec 2006
Total Posts : 835
   Posted 9/29/2007 9:57 PM (GMT -7)   
I have tried them all cant take any of them, they cause muscle problems for me,
Rona

synthroid .088 mg, lowpressor 50 mg x 2, cozaar 25mg x2, imdur 30 mg
nitroquick, proventol, plavix 75 mg, protonix 40 mg x 2, asacal 400mg x 9
carafate 1 gm x 4, zyrtec 10 mg, rhinocort aqua nose spray, fish oil,
potassium.


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 9/30/2007 10:45 AM (GMT -7)   

I havent had to take any of these medications but I know there are medications for leg cramps and such as I have Multiple Sclerosis and take meds for this.

I wonder if anyone has been on these meds and experienced these side effects and been given another medication to counter act the negative effects....


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


Foggie
Veteran Member


Date Joined Apr 2003
Total Posts : 924
   Posted 9/30/2007 5:22 PM (GMT -7)   
My doc did suggest a supplement for the muscle cramps, which were rather severe. Then she decided to lower the dosage for a while to see if my body could get used to it and so far, that has worked. I am back to full strength however, now I am having digestive problems again. I hate to always be complaining but like I said, who wants to feel bad all the time? I don't doubt there are alot of things I could take to mask these symptoms--maybe I would need two or three.

A few years ago while taking Lipitor, I had some really bad side effects (although I didn't know it was from the drug at the time) so I saw a gastroenterologist. After testing and telling me he could find nothing wrong, he prescribed a drug, aka purple pill. It wasn't as though I had a reflux problem or anything like that, I think he just decided it might help. Took it twice, both days I doubled over with pain. I d/c that, and then finally after three years, started to think my problem could be related to the Lipitor. It was.

Maybe I'm wrong about this but if in time we can't get used to a medication and experience side effects that are so intolerable that we have to take several other drugs, can this really be good for us? When I had trouble with the purple pill, they wanted to give me something else to take and I said no way. Anyway, I'm just wondering how much of this might be due to my FMS or if there are alot of others out there experiencing similar. I'm not anti-medication or anything like that, just disappointed this drug is causing me problems. My numbers were almost all within range last time, now this again!

potty girl
Veteran Member


Date Joined Dec 2006
Total Posts : 835
   Posted 10/1/2007 4:22 PM (GMT -7)   
my whole family has high cholesterol and most of us cant take the meds because of the side effects, mine is terribly high and my cardialigist took me off the meds because of the muscle damage it was doing said we would have to wait till they came out with something new. I took lipitor for about 3 years before it started to effect me, now any of it starts hurting me with the first couple of pills. good luck with it.
Rona

synthroid .088 mg, lowpressor 50 mg x 2, cozaar 25mg x2, imdur 30 mg
nitroquick, proventol, plavix 75 mg, protonix 40 mg x 2, asacal 400mg x 9
carafate 1 gm x 4, zyrtec 10 mg, rhinocort aqua nose spray, fish oil,
potassium.


AnnieInOz
Veteran Member


Date Joined Jun 2003
Total Posts : 3626
   Posted 10/28/2007 11:55 AM (GMT -7)   
Hey Foggie...since my heart attack, I have taken 20 mg. Lipotor for one year...switched to 80 mg. Zocor and a few months ago...switched again to Vytorin 10/40 mg.    Think I am having better luck with the Vytorin because my stats dropped so much lower quickly.   I have no idea why?   With fibro beating me up and aging, it's a guess either way.   I did pretty well with the 20 mg. Lipotor the first year.   Still managing the many switches with fibro along with taking meds I have ever used before.   Let's keep in mind that many people do not have a problem with the statins...a fibro...they always have a glitch along the way.  And, I am a positive person much of the time so it's not me looking for something to go wrong.  

andrew1948
Regular Member


Date Joined Sep 2007
Total Posts : 97
   Posted 10/30/2007 6:49 AM (GMT -7)   
One of the best things you can do to lower cholesterol is to take Flax Seed. You can buy the seeds along with a grinder and take two teaspoons twice a day. If you desire, put over salads or your breakfast cereal. I just take it by the spoon and drink water behind it to wash it down. It will bring your cholesterol down to normal without any side effect, plus you are getting the fiber which is good for your gut.
successful with herbal, vitamins and minerals


Foggie
Veteran Member


Date Joined Apr 2003
Total Posts : 924
   Posted 11/9/2007 12:29 PM (GMT -7)   
Thanks for your responses and suggestions. I am back again on the Tricor and so far doing relatively well. I should mention that the Lipitor did work as far as bringing my numbers down, however for three years I had all sorts of problems and ended up seeing a gastroenterologist because of it. I didn't even associate the side effects to the medication--I thought there was something wrong with my digestive system. After three years of this I had about enough and went through a couple scopes but nothing showed. Dr wrote a script for the purple pill. Had a really bad reaction to that. I finally decided to stop those two meds to see how I would feel. I felt normal again.

I have problems and different reactions to meds--something I didn't have before FMS. I am not blaming the medications, it is me and the way my body responds. I am also a fairly positive person too, and I will give things a try if it is necessary for me to take a prescription. I do not imagine or make up these reactions and even some have been quite unusual to other drugs I have taken. However, I have been hearing others say they have been having problems with statins and that is why I wrote this. I'm not insinuating they are bad--they do help many people or at least their numbers are much lower. My hubby takes a real high dosage of Zocor and has no problem. Actually, I would prefer to be on a statin, because I believe they are more effective than the one I am taking. At least though, I am able to tolerate it.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 15, 2017 4:49 PM (GMT -7)
There are a total of 2,905,935 posts in 318,904 threads.
View Active Threads


Who's Online
This forum has 158248 registered members. Please welcome our newest member, PatrickMA.
334 Guest(s), 10 Registered Member(s) are currently online.  Details
PeteZa, notsosicklygirl, MamaLama, PatrickMA, jan1952, Lissamarie, Forest12, FlowersGal, momem3, Tim Tam